Alert archive / New Mexico / Wind Advisories in 2008

Wind Advisory 31, NWS Albuquerque, NM

May 20, 2008

NWS Albuquerque, NM issued this wind advisory at May 20, 2008, 3:00 PM MDT. It took effect at May 21, 2008, 12:00 PM MDT. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
May 20, 2008, 3:00 PM MDT (21:00 UTC)
In effect from
May 21, 2008, 12:00 PM MDT
Expired
May 21, 2008, 10:00 PM MDT
In force
10 hr
Issued by
NWS Albuquerque, NM

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KABQ 202100
NPWABQ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
300 PM MDT TUE MAY 20 2008

NMZ001>021-026-210500-
/O.NEW.KABQ.WI.Y.0031.080521T1800Z-080522T0400Z/
NORTHWEST PLATEAU-NORTHWEST MOUNTAINS INCLUDING JEMEZ-
UPPER RIO GRANDE VALLEY-SANGRE DE CRISTO MOUNTAINS-
NORTHEAST HIGHLANDS-HARDING COUNTY-FAR NORTHEAST PLAINS-
WEST CENTRAL MOUNTAINS-
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-
SANDIA/MANZANO MOUNTAINS-CENTRAL HIGH PLAINS/ESTANCIA VALLEY-
CONCHAS LAKE/GUADALUPE COUNTY-QUAY COUNTY-
SOUTHWEST MOUNTAINS/UPPER GILA REGION-LOWER RIO GRANDE VALLEY-
LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY-
CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-DE BACA COUNTY-
CHAVES COUNTY PLAINS-ROOSEVELT COUNTY-CURRY COUNTY-
GUADALUPE MOUNTAINS OF CHAVES COUNTY-
INCLUDING THE CITIES OF...FARMINGTON...CHAMA/LOS ALAMOS...
ESPANOLA...RED RIVER/TAOS/SANTA FE...LAS VEGAS/RATON...ROY...
CLAYTON...GALLUP/GRANTS...ALBUQUERQUE...SANDIA PARK/CEDAR CREST...
MORIARTY/ESTANCIA...SANTA ROSA...TUCUMCARI...GLENWOOD...SOCORRO...
CARRIZOZO...RUIDOSO...FORT SUMNER...ROSWELL...PORTALES...CLOVIS
300 PM MDT TUE MAY 20 2008

...WIND ADVISORY IN EFFECT FROM 12 PM TO 10 PM MDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 12 PM TO 10 PM MDT WEDNESDAY. 

EXPECT INCREASING SOUTHWEST WINDS TO 35 MPH BY NOON ON
WEDNESDAY...WITH FREQUENT GUSTS TO 50 MPH THROUGH WEDNESDAY
AFTERNOON. WIND SPEEDS WILL REMAIN STRONG THROUGH MUCH OF
WEDNESDAY EVENING. EXPECT LOCALLY STRONGER WINDS NEAR THE ARIZONA
BORDER...AND OVER THE EASTERN PLAINS AND NORTHEAST HIGHLANDS.
WINDS WILL BE STRONGEST OVER SUMMITS AND HILLTOPS...THROUGH GAPS
AND PASSES...AND BELOW CANYONS.

EXPECT POOR VISIBILITIES AT TIMES IN BLOWING DUST.

WIND SPEEDS WILL DECREASE GRADUALLY BY LATE EVENING...WITH
HAZARDOUS WIND CONDITIONS EASING BY MIDNIGHT.

TIE DOWN LOOSE OBJECTS OR BRING THEM INSIDE ON WEDNESDAY. IF
DRIVING...ESPECIALLY LARGE OR TALL VEHICLES...EXPECT CROSS WINDS
ON ROADS RUNNING FORM NORTHWEST TO SOUTHEAST...INCLUDING HIGHWAY
550 AND HIGHWAY 285. GUSTY WINDS WILL CAUSE DRIVERS TO LOSE
CONTROL OF THEIR VEHICLES AT TIMES.

$$

SHY
3 follow-up statements
000 
WWUS75 KABQ 210444
NPWABQ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1044 PM MDT TUE MAY 20 2008

NMZ001>021-026-211400-
/O.CON.KABQ.WI.Y.0031.080521T1800Z-080522T0400Z/
NORTHWEST PLATEAU-NORTHWEST MOUNTAINS INCLUDING JEMEZ-
UPPER RIO GRANDE VALLEY-SANGRE DE CRISTO MOUNTAINS-
NORTHEAST HIGHLANDS-HARDING COUNTY-FAR NORTHEAST PLAINS-
WEST CENTRAL MOUNTAINS-
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-
SANDIA/MANZANO MOUNTAINS-CENTRAL HIGH PLAINS/ESTANCIA VALLEY-
CONCHAS LAKE/GUADALUPE COUNTY-QUAY COUNTY-
SOUTHWEST MOUNTAINS/UPPER GILA REGION-LOWER RIO GRANDE VALLEY-
LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY-
CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-DE BACA COUNTY-
CHAVES COUNTY PLAINS-ROOSEVELT COUNTY-CURRY COUNTY-
GUADALUPE MOUNTAINS OF CHAVES COUNTY-
INCLUDING THE CITIES OF...FARMINGTON...CHAMA/LOS ALAMOS...
ESPANOLA...RED RIVER/TAOS/SANTA FE...LAS VEGAS/RATON...ROY...
CLAYTON...GALLUP/GRANTS...ALBUQUERQUE...SANDIA PARK/CEDAR CREST...
MORIARTY/ESTANCIA...SANTA ROSA...TUCUMCARI...GLENWOOD...SOCORRO...
CARRIZOZO...RUIDOSO...FORT SUMNER...ROSWELL...PORTALES...CLOVIS
1044 PM MDT TUE MAY 20 2008

...WIND ADVISORY REMAINS IN EFFECT FROM 12 PM TO 10 PM MDT
WEDNESDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 12 PM TO 10 PM MDT
WEDNESDAY. 

WINDS WILL QUICKLY INCREASE BY EARLY AFTERNOON WEDNESDAY ACROSS
ALL OF NORTHERN AND CENTRAL NEW MEXICO. EXPECT SOUTHWEST WINDS
OF 25 TO 35 MPH WITH GUSTS RANGING BETWEEN 45 AND 55 MPH. WINDS
WILL BECOME STRONGEST BY THE LATE AFTERNOON. 

LOCALIZED AREAS WILL EXPERIENCE REDUCED VISIBILITIES AT TIMES DUE TO
AREAS OF BLOWING DUST.

WIND SPEEDS WILL DECREASE GRADUALLY AFTER SUNSET WITH HAZARDOUS
WIND CONDITIONS EASING BY THE LATE EVENING HOURS.

TIE DOWN LOOSE OBJECTS OR BRING THEM INSIDE. IF DRIVING...ESPECIALLY
LARGE OR TALL VEHICLES...EXPECT CROSS WINDS ON ROADS RUNNING FORM
NORTHWEST TO SOUTHEAST...INCLUDING HIGHWAYS 550...84...AND 285.
GUSTY WINDS WILL CAUSE DRIVERS TO LOSE CONTROL OF THEIR VEHICLES
AT TIMES.

$$

52
000 
WWUS75 KABQ 211355
NPWABQ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
755 AM MDT WED MAY 21 2008

NMZ001>021-026-212200-
/O.CON.KABQ.WI.Y.0031.080521T1800Z-080522T0400Z/
NORTHWEST PLATEAU-NORTHWEST MOUNTAINS INCLUDING JEMEZ-
UPPER RIO GRANDE VALLEY-SANGRE DE CRISTO MOUNTAINS-
NORTHEAST HIGHLANDS-HARDING COUNTY-FAR NORTHEAST PLAINS-
WEST CENTRAL MOUNTAINS-
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-
SANDIA/MANZANO MOUNTAINS-CENTRAL HIGH PLAINS/ESTANCIA VALLEY-
CONCHAS LAKE/GUADALUPE COUNTY-QUAY COUNTY-
SOUTHWEST MOUNTAINS/UPPER GILA REGION-LOWER RIO GRANDE VALLEY-
LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY-
CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-DE BACA COUNTY-
CHAVES COUNTY PLAINS-ROOSEVELT COUNTY-CURRY COUNTY-
GUADALUPE MOUNTAINS OF CHAVES COUNTY-
INCLUDING THE CITIES OF...FARMINGTON...CHAMA/LOS ALAMOS...
ESPANOLA...RED RIVER/TAOS/SANTA FE...LAS VEGAS/RATON...ROY...
CLAYTON...GALLUP/GRANTS...ALBUQUERQUE...SANDIA PARK/CEDAR CREST...
MORIARTY/ESTANCIA...SANTA ROSA...TUCUMCARI...GLENWOOD...SOCORRO...
CARRIZOZO...RUIDOSO...FORT SUMNER...ROSWELL...PORTALES...CLOVIS
755 AM MDT WED MAY 21 2008

...WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 10 PM MDT
THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 10 PM MDT
THIS EVENING. 

WINDS WILL QUICKLY INCREASE BY EARLY AFTERNOON TODAY ACROSS ALL OF
NORTHERN AND CENTRAL NEW MEXICO. EXPECT SOUTHWEST WINDS OF 25 TO
35 MPH WITH GUSTS RANGING BETWEEN 45 AND 55 MPH. WINDS WILL LIKELY
PEAK BETWEEN MID AFTERNOON AND EARLY EVENING.

EXPECT REDUCED VISIBILITIES AT TIMES DUE TO AREAS OF BLOWING
DUST.

WIND SPEEDS WILL DECREASE GRADUALLY AFTER SUNSET WITH LESS 
HAZARDOUS WIND CONDITIONS BY THE LATE EVENING HOURS.

TIE DOWN LOOSE OBJECTS OR BRING THEM INSIDE. IF DRIVING...
ESPECIALLY LARGE OR TALL VEHICLES...EXPECT CROSS WINDS ON ROADS
RUNNING FORM NORTHWEST TO SOUTHEAST...INCLUDING HIGHWAYS 550...
84...AND 285. GUSTY WINDS WILL CAUSE DRIVERS TO LOSE CONTROL OF
THEIR VEHICLES AT TIMES.

$$
000 
WWUS75 KABQ 211620
NPWABQ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1020 AM MDT WED MAY 21 2008

NMZ004>012-014>017-026-220400-
/O.UPG.KABQ.WI.Y.0031.080521T1800Z-080522T0400Z/
/O.NEW.KABQ.HW.W.0008.080521T1800Z-080522T0400Z/
SANGRE DE CRISTO MOUNTAINS-NORTHEAST HIGHLANDS-HARDING COUNTY-
FAR NORTHEAST PLAINS-WEST CENTRAL MOUNTAINS-
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-
SANDIA/MANZANO MOUNTAINS-CENTRAL HIGH PLAINS/ESTANCIA VALLEY-
CONCHAS LAKE/GUADALUPE COUNTY-
SOUTHWEST MOUNTAINS/UPPER GILA REGION-LOWER RIO GRANDE VALLEY-
LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY-
CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-
GUADALUPE MOUNTAINS OF CHAVES COUNTY-
INCLUDING THE CITIES OF...RED RIVER/TAOS/SANTA FE...
LAS VEGAS/RATON...ROY...CLAYTON...GALLUP/GRANTS...ALBUQUERQUE...
SANDIA PARK/CEDAR CREST...MORIARTY/ESTANCIA...SANTA ROSA...
GLENWOOD...SOCORRO...CARRIZOZO...RUIDOSO
1020 AM MDT WED MAY 21 2008

...HIGH WIND WARNING IN EFFECT UNTIL 10 PM MDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A HIGH
WIND WARNING...WHICH IS IN EFFECT UNTIL 10 PM MDT THIS EVENING.
THE WIND ADVISORY IS NO LONGER IN EFFECT. 

WINDS WILL QUICKLY INCREASE BY EARLY AFTERNOON TODAY ACROSS ALL
OF NORTHERN AND CENTRAL NEW MEXICO. EXPECT SOUTHWEST WINDS OF 35
TO 45 MPH WITH GUSTS RANGING BETWEEN 50 AND 60 MPH. WINDS WILL
LIKELY PEAK BETWEEN MID AFTERNOON AND EARLY EVENING.

EXPECT BLOWING DUST AND REDUCED VISIBILITIES AT TIMES.

WIND SPEEDS WILL DECREASE GRADUALLY A HOUR OR TWO AFTER SUNSET
WITH LESS HAZARDOUS WIND CONDITIONS BY THE LATE EVENING HOURS.

TIE DOWN LOOSE OBJECTS OR BRING THEM INSIDE. IF DRIVING...
ESPECIALLY LARGE OR TALL VEHICLES...EXPECT CROSS WINDS ON ROADS
RUNNING FORM NORTHWEST TO SOUTHEAST...INCLUDING INTERSTATES 40 AND
25. GUSTY WINDS WILL CAUSE DRIVERS TO LOSE CONTROL OF THEIR
VEHICLES AT TIMES.

REMEMBER...A HIGH WIND WARNING MEANS HAZARDOUS WEATHER CONDITIONS
ARE IMMINENT OR HIGHLY LIKELY.

$$

NMZ001>003-013-018>021-220400-
/O.CON.KABQ.WI.Y.0031.080521T1800Z-080522T0400Z/
NORTHWEST PLATEAU-NORTHWEST MOUNTAINS INCLUDING JEMEZ-
UPPER RIO GRANDE VALLEY-QUAY COUNTY-DE BACA COUNTY-
CHAVES COUNTY PLAINS-ROOSEVELT COUNTY-CURRY COUNTY-
INCLUDING THE CITIES OF...FARMINGTON...CHAMA/LOS ALAMOS...
ESPANOLA...TUCUMCARI...FORT SUMNER...ROSWELL...PORTALES...CLOVIS
1020 AM MDT WED MAY 21 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM MDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM MDT THIS EVENING. 

WINDS WILL QUICKLY INCREASE BY EARLY AFTERNOON TODAY ACROSS ALL
OF NORTHERN AND CENTRAL NEW MEXICO. EXPECT SOUTHWEST WINDS OF
25 TO 35 MPH WITH GUSTS RANGING BETWEEN 45 AND 55 MPH. WINDS WILL
LIKELY PEAK BETWEEN MID AFTERNOON AND EARLY EVENING.

EXPECT REDUCED VISIBILITIES AT TIMES DUE TO AREAS OF BLOWING
DUST.

WIND SPEEDS WILL DECREASE GRADUALLY AFTER SUNSET WITH LESS
HAZARDOUS WIND CONDITIONS BY THE LATE EVENING HOURS.

TIE DOWN LOOSE OBJECTS OR BRING THEM INSIDE. IF DRIVING...
ESPECIALLY LARGE OR TALL VEHICLES...EXPECT CROSS WINDS ON ROADS
RUNNING FORM NORTHWEST TO SOUTHEAST...INCLUDING HIGHWAYS 550...
84...AND 285. GUSTY WINDS WILL CAUSE DRIVERS TO LOSE CONTROL OF
THEIR VEHICLES AT TIMES.

$$
50/01

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this wind advisory went out at May 20, 2:49 PM MDT, 11 minutes earlier.

Area forecast discussion, May 20, 2:49 PM MDT, 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
249 PM MDT TUE MAY 20 2008

.DISCUSSION...
CURRENTLY...TROUGH OVER PACIFIC NORTHWEST DIGGING SOUTHWARD DOWN
THE SPINE OF CALIFORNIA...AND CRUNCHING DOWN EASTERN NOSE OF RIDGE
POKING EASTWARD FROM OFFSHORE SOUTHERN CALIFORNIA ACROSS NEW
MEXICO. SHORTWAVES CIRCULATING SOUTH AND EAST AROUND EASTERN NOSE
MAY TOUCH OFF SOME ISOLATED THUNDERSTORMS THIS EVENING OVER THE
NORTHEAST QUARTER OF THE STATE...WITH A FEW MORE DOWNSTREAM OVER
THE GILA...SACRAMENTOS AND GUADALUPES THROUGH SUNSET. COVERAGE
WILL BE VERY SPOTTY WITH SOUTH AND SOUTHWEST TRANSPORT FOR CELLS
ACHIEVING SOME HEIGHT AGAINST THERMODYNAMIC ODDS. OUT AHEAD OF
CALIFORNIA STORM SYSTEM...BROAD SURFACE TROUGH EXTENDS FROM
SOUTHERN CALIFORNIA DESERT ACROSS SOUTHERN NEW MEXICO INTO WEST
TEXAS. WIND SPEEDS GENERALLY LIGHT FOR REMAINDER OF THIS EVENING.

MODELS...GOOD CONSENSUS IN THE EARLY GOING BECOMING LESS SO IN THE
OUT PERIODS...BUT MODELS OF BOTH DOMESTIC AND EUROPEAN CENTERS
STARTING TO CONVERGE ON A COMMON SOLUTION FOR THE UPCOMING
WEEKEND. PLAUSIBLE START DIGS CALIFORNIA TROUGH TO THE FOUR
CORNERS ON WEDNESDAY AND CLOSES OFF BIG SLOPPY LOW OVER THE GREAT
BASIN ON THURSDAY. WITH HIGH AMPLITUDE RIDGE BUILDING AHEAD AND
BEHIND THE TROUGH...PHASE LOCKING WILL KEEP THE CLOSED LOW
STATIONARY ON FRIDAY WITH A SHAKY WESTWARD RETROGRESSION ON
SATURDAY. GFS WANTS TO START THE LIFT AND SHEAR...BUT EUROPEAN
CENTER HAVING NONE OF THIS...AND CONTINUES TO HOLD CLOSED LOW OVER
SAN FRANCISCO BAY. MODELS ARE UNITED IN KEEPING WAVY FLOW...AND
NOT CUTTING OFF THE LOW OR TROUGH WITH A JET PUNCH ACROSS NORTHERN
CANADA...THUS ACTIVE DYNAMICS WILL CONTINUE TO EVOLVE THE SYSTEM
THROUGH THE LATE WEEKEND.

SHORT TERM...TONIGHT AND WEDNESDAY...BRACING FOR THE BIG BLOW ON
WEDNESDAY AS FLOW ALOFT SHIFTS TO SOUTHWEST AND INCREASES
SPEED. DEEPENING SURFACE TROUGH OVER EASTERN HALF OF NEW
MEXICO AND COLD FRONT APPROACHING FROM THE WEST WILL RAMP WIND
SPEEDS WELL INTO ADVISORY RANGE...AND LOW HUMIDITIES WILL CREATE
WIDESPREAD DANGEROUS FIRE WEATHER CONDITIONS FOR THE DAY. WIND
ADVISORIES AND RED FLAG WARNINGS WILL GO OUT THIS AFTERNOON AREA
WIDE TO COVER THE WEDNESDAY EXCITEMENT. HIGH TEMPERATURES WILL BE
ABOVE NORMAL AGAIN ON WEDNESDAY...TO WIND UP THE WARM SPELL FOR
THIS ROUND. THUNDERSTORMS WILL WORK IN WITH THE COLD FRONT IN THE
NORTHWEST...WITH A FEW SHOWING UP IN THE NORTHEAST ALONG A SNAKING
DRY LINE.

LONG TERM...THURSDAY THROUGH SATURDAY. CLOSED LOW SPRAWLED SOLIDLY
OVER NEVADA...UTAH...AND NORTHERN ARIZONA WILL MAINTAIN SPEEDY
SOUTHWEST FLOW ALOFT OVER NEW MEXICO...AND COLD FRONT WILL MOVE TO
A CLAYTON TO ROSWELL LINE BY AFTERNOON. COOLER AIR AND INCREASED
CLOUD COVER BACK WEST WILL EASE DANGEROUS FIRE WEATHER
CONDITIONS...BUT WILL NOT MOVE FAR ENOUGH EAST OR SOUTH TO BE MUCH
HELP TO EASTERN SIDE OF THE STATE. WILL HOIST FIRE WEATHER WATCH
THIS ROUND FOR THURSDAY...BROADLY FROM CENTRAL MOUNTAIN CHAIN EAST
TO TEXAS BORDER...AND ADDING THE NORTHEAST PLAINS. WINDS WILL
REMAIN BREEZY ON THURSDAY...ESPECIALLY IN VICINITY OF THE FRONT.

INTO FRIDAY...LITTLE CHANGE TO THE BROAD PICTURE...WITH CLOSED LOW
REMAINING OVER THE GREAT BASIN AND STRONG SOUTHWEST FLOW
ALOFT...AND SOUTHERLY FLOW AT THE SURFACE. NEXT PUNCH OF COLD AIR
WILL CROSS WESTERN BORDER OF THE STATE SWEEPING EAST...WITH FRIDAY
TEMPERATURES NOW FALLING INTO THE BELOW NORMAL RANGE. FRIDAY
DRY LINE ACTION SHOULD BE EAST OF THE STATE...BUT SLOW MOVING COLD
FRONT WILL TOUCH OFF ANOTHER DAY OF SHOWERS AND THUNDERSTORMS IN
THE WEST AND NORTHWEST.

INTO SATURDAY...RETROGRESSION DAY FOR THE CLOSED LOW ALOFT...AND
MODELS IN SOME DISHARMONY ON PLACEMENT OF THE CLOSED LOW. UNITY
THAT IT WILL BE WEST OF THE GREAT BASIN...AND IMPACT NEGLIGIBLE ON
NEW MEXICO WHICH WILL REMAIN UNDER GUSTY SOUTHWEST FLOW WITH
SURFACE TROUGH REMAINING OVER EASTERN END OF THE STATE. DRY LINE
SET UP WILL AGAIN BE EAST OF THE STATE...BUT SOME THUNDERSTORMS
POSSIBLE ON SATURDAY AFTERNOON ALONG THE TEXAS BORDER AND
THEN MOVING SMARTLY TO THE NORTHEAST. TEMPERATURES SHOULD BOTTOM
OUT 5 TO 10 DEGREES BELOW NORMAL FOR SATURDAY.

SHY

&&

.AVIATION...
GENERALLY VFR CONDITIONS WILL PREVAIL AT ALL AIRPORTS FOR THE NEXT
24 HOURS. LOOKING AT SOME LOW CLOUD BASES...GENERALLY 1000 TO 2000
FT AGL TO FORM ACROSS THE NORTHEAST PLAINS LATER TONIGHT. ISOLATED
GENERALLY HIGHER BASED SHOWERS AND THUNDERSTORMS WILL AFFECT
PORTIONS OF THE SOUTHWEST AND SOUTH CENTRAL MOUNTAINS THROUGH
SHORTLY AFTER SUNDOWN. ALTHOUGH SLOW TO GET GOING...ISOLATED
ACTIVITY WILL ALSO AFFECT PORTIONS OF THE NORTH CENTRAL MOUNTAINS
AND ADJACENT HIGH PLAINS ACROSS THE EAST THROUGH THE EVENING HOURS.
GUSTY OUTFLOW WINDS WILL BE THE MAIN AFFECT. STRONG SOUTHWEST WINDS
WILL DEVELOP WEDNESDAY AFTERNOON.

&&

.FIRE WEATHER...
STORMS SLOW TO GET GOING ACROSS PORTIONS OF THE NORTH CENTRAL
MOUNTAINS AND ADJACENT PLAINS ACROSS THE EAST BUT STILL EXPECTING
SOME ISOLATED ACTIVITY THROUGH THE EVENING. GUSTY OUTFLOW WINDS WILL
BE THE MAIN CONCERN WITH DRIER OVERALL PRECIPITATION AMOUNTS.
PORTIONS OF THE NORTHEAST PLAINS COULD SEE UP TO A TENTH OF AN INCH.
OTHER THAN ACROSS THE EAST...RH RECOVERIES WILL BE POOR WITH WARM
OVERNIGHT LOWS.

CRITICAL FIRE WEATHER EVENT SHAPING UP FOR WEDNESDAY AFTERNOON AND
EVENING. MOST OF THE AREA WILL SEE HIGH HAINES INDEX VALUES
CORRESPONDING TO VERY DRY AND UNSTABLE CONDITIONS BETWEEN 10000 TO
19000 FT MSL. RH VALUES WILL ALSO PLUMMET...ESPECIALLY DURING THE
AFTERNOON. THE LOWEST VALUES WILL MOST LIKELY BE FOUND ACROSS
CENTRAL AREAS. SOME COOLING EXPECTED ACROSS THE WESTERN TIER WHILE
SOME HIGHER BASED SHOWERS AND STORMS COULD AFFECT FAR WESTERN AND
NORTHERN PORTIONS OF THE FORECAST AREA. THESE STORMS WOULD BE FAST
MOVING AND COULD PRODUCE SIGNIFICANT OUTFLOW WINDS. THEY WOULD ALSO
TEND TO BE OF THE DRIER VARIETY.

IT APPEARS THAT THE GREAT BASIN LOW WILL NUDGE CLOSER TO THE STATE
ON THURSDAY. THIS WOULD ESSENTIALLY PROVIDE MORE CLOUD COVER AND
SOME SHOWERS AND STORMS ACROSS WESTERN AND NORTHERN AREAS. AT THE
SAME TIME CRITICAL FIRE WEATHER CONDITIONS WOULD REMAIN
POSSIBLE ACROSS EASTERN AREAS AS THE DRY LINE GETS PUSHED INTO TEXAS.
WILL BE ISSUING A WATCH FOR THE ESTANCIA BASIN AND EASTERN PLAINS.

FRIDAY THROUGH SUNDAY STILL LOOKS TO BE TOO MUCH UP IN THE AIR. SOME
OF THE MODELS ARE TRENDING DRIER WITH A DRY SLOT ENTRENCHED OVER A
GOOD PORTION OF THE FORECAST AREA. SOME PRECIPITATION ACTIVITY WOULD
BE FOUND ON THE EDGE OF THIS UPPER LEVEL DRY SLOT. WILDCARDS WILL BE
THE DRY LINE FOUND NEAR THE TEXAS BORDER AS WELL AS THE POSITION OF
THE GREAT BASIN LOW. ASSOCIATED WITH THE DRY SLOT WILL BE A RATHER
FAST FLOW ALOFT /SOUTH...SOUTHWEST/. AS THESE DAYS DRAW CLOSER WILL
HAVE TO WATCH FOR DEVELOPING CRITICAL FIRE WEATHER CONDITIONS
ALTHOUGH EXPECT THE STRONGER SOUTHERLY FLOW TO BRING IN ENOUGH LOW
LEVEL MOISTURE TO COUNTERACT THE DRIER AIR ALOFT.

&&

.PRELIMINARY POINT TEMPS/POPS...
FARMINGTON......................  55  85  49  68 /   0   5  20  20
GALLUP..........................  50  79  42  60 /   0   0  10  20
GRANTS..........................  52  81  44  66 /   0   0  10  20
GLENWOOD........................  56  90  51  75 /  10   0   5  10
CHAMA...........................  38  74  34  60 /   0  10  20  40
LOS ALAMOS......................  52  78  46  60 /   0   0   5  20
RED RIVER.......................  38  71  37  58 /   5   0   5  20
TAOS............................  47  81  44  66 /   5   0   5  10
SANTA FE........................  51  82  48  64 /   0   0   5  20
SANTA FE AIRPORT................  52  84  48  67 /   0   0   0  10
ESPANOLA........................  47  87  45  72 /   0   0   5  10
ALBUQUERQUE HEIGHTS.............  62  87  55  73 /   0   0   0  10
ALBUQUERQUE VALLEY..............  53  85  49  69 /   0   0   0  10
ALBUQUERQUE FOOTHILLS...........  58  84  51  69 /   0   0   0  10
ALBUQUERQUE WEST MESA...........  59  87  53  76 /   0   0   5  10
SOCORRO.........................  58  91  55  78 /   0   0   0   0
SANDIA PARK/CEDAR CREST.........  47  80  44  63 /   0   0   0  10
MORIARTY/ESTANCIA...............  48  82  47  67 /   0   0   0  10
CARRIZOZO.......................  59  89  55  79 /  10   0   0   0
RUIDOSO.........................  52  82  51  69 /  10   0   0   0
RATON...........................  49  83  48  70 /  10   5   0   5
LAS VEGAS.......................  50  81  48  65 /  10   0   0  10
ROY.............................  52  77  50  72 /  10   0   0   5
CLAYTON.........................  55  86  53  79 /  10   0   0   5
SANTA ROSA......................  54  89  54  78 /   0   0   0   0
TUCUMCARI.......................  59  91  58  83 /   5   0   0   0
FORT SUMNER.....................  59  89  59  79 /   0   0   0   0
CLOVIS..........................  59  91  57  84 /   0   0   0   0
PORTALES........................  60  93  60  86 /   0   0   0   0
ROSWELL.........................  62  97  62  90 /   5   0   0   0

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING FROM 11 AM TO 10 PM MDT WEDNESDAY FOR THE
FOLLOWING ZONES...NMZ101>109.

WIND ADVISORY FROM 12 PM TO 10 PM MDT WEDNESDAY FOR THE FOLLOWING
ZONES...NMZ001>021-026.

FIRE WEATHER WATCH FROM THURSDAY AFTERNOON THROUGH THURSDAY EVENING
FOR THE FOLLOWING ZONES...NMZ104-107-108.

&&

SHY/50
Hazardous weather outlook, May 20, 5:55 AM MDT, 9 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
555 AM MDT TUE MAY 20 2008

NMZ001>021-026-211200-
NORTHWEST PLATEAU-NORTHWEST MOUNTAINS INCLUDING JEMEZ-
UPPER RIO GRANDE VALLEY-SANGRE DE CRISTO MOUNTAINS-
NORTHEAST HIGHLANDS-HARDING COUNTY-FAR NORTHEAST PLAINS-
WEST CENTRAL MOUNTAINS-
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-
SANDIA/MANZANO MOUNTAINS-CENTRAL HIGH PLAINS/ESTANCIA VALLEY-
CONCHAS LAKE/GUADALUPE COUNTY-QUAY COUNTY-
SOUTHWEST MOUNTAINS/UPPER GILA REGION-LOWER RIO GRANDE VALLEY-
LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY-
CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-DE BACA COUNTY-
CHAVES COUNTY PLAINS-ROOSEVELT COUNTY-CURRY COUNTY-
GUADALUPE MOUNTAINS OF CHAVES COUNTY-
555 AM MDT TUE MAY 20 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

WEDNESDAY AND THURSDAY THE POTENTIAL EXISTS FOR CRITICAL FIRE
WEATHER CONDITIONS TO DEVELOP AREAWIDE DUE TO STRONG WINDS AND LOW
RELATIVE HUMIDITIES. ON BOTH DAYS SOUTHWEST WINDS MAY REACH 25 TO
35 MPH WITH GUSTS FROM 45 TO 55 MPH.

FRIDAY...SATURDAY AND SUNDAY...THERE IS A LOT OF UNCERTAINTY IN
THE FORECAST. DEPENDING ON WHERE AN UPPER LEVEL LOW PRESSURE
SYSTEM ESTABLISHES ITSELF OVER THE GREAT BASIN...FRIDAY COULD BRING
EITHER ANOTHER DAY OF STRONG SOUTHWEST WINDS TO THE AREA EAST OF
THE CENTRAL MOUNTAIN CHAIN...OR A DRY LINE COULD DEVELOP WITH SOME
POTENTIALLY SEVERE THUNDERSTORMS EAST OF THE CENTRAL MOUNTAIN CHAIN.
THE PLACEMENT OF THE UPPER LEVEL LOW OVER THE GREAT BASIN WILL
ALSO INFLUENCE THE WEATHER FOR SATURDAY AND SUNDAY. THERE IS A
SMALL CHANCE THAT THE DRY LINE MAY BECOME ACTIVE ON SATURDAY AND
SUNDAY WITH THE POTENTIAL FOR SEVERE WEATHER ON THE EASTERN
PLAINS. SOME OF THESE STORMS COULD ALSO PRODUCE HEAVY RAIN.

WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...
WATCHES AND WARNINGS FOR PLANNING PURPOSES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED FRIDAY...SATURDAY AND SUNDAY ON
THE EASTERN PLAINS.

44

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 20, 2:27 PM MDTFire Weather WatchABQBernalillo, Harding, Sandoval, San Miguel, Socorro, Union and 1 more41 hr
May 20, 2:27 PM MDTRed Flag WarningABQBernalillo, Catron, Cibola, Harding, McKinley, Rio Arriba and 6 more32 hr

Nearby

Wind Advisories in New Mexico, 2008Every wind advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.